Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Pittsburgh, PA

February 24, 2012Carroll County, Jefferson County, Ohio; Hancock County, West Virginia

NWS Pittsburgh, PA issued this special weather statement at Feb 24, 2012, 11:21 PM EST for Carroll County, Jefferson County, Ohio; Hancock County, West Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2012, 11:21 PM EST (04:21 UTC)
Expired
Feb 25, 2012, 12:15 AM EST
In force
54 min
Issued by
NWS Pittsburgh, PA

Counties Carroll County, OH, Jefferson County, OH, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 57 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS81 KPBZ 250421
SPSPBZ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1121 PM EST FRI FEB 24 2012

OHZ039>041-049-050-PAZ020-029-WVZ001-002-250515-
BEAVER PA-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-
JEFFERSON OH-TUSCARAWAS OH-WASHINGTON PA-
1121 PM EST FRI FEB 24 2012

...A SNOW SQUALL WILL AFFECT CARROLL...EXTREME NORTHEASTERN
TUSCARAWAS...HANCOCK...NORTHEASTERN BROOKE...NORTHEASTERN HARRISON...
NORTHERN JEFFERSON...NORTHWESTERN WASHINGTON...SOUTHERN COLUMBIANA
AND SOUTHWESTERN BEAVER COUNTIES...

AT 1114 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR IN 
PITTSBURGH INDICATED TWO SEPARATE SNOW SQUALLS IN EASTERN OHIO AND 
THE NORTHERN WEST VIRGINIA PANHANDLE. THE FIRST SQUALL WAS LOCATED 
ACROSS STARK AND COLUMBIANA COUNTIES...WITH THE SECOND SQUALL 
EXTENDING ACROSS CARROLL...JEFFERSON...AND HANCOCK COUNTIES. THESE 
SQUALLS WERE MOVING SOUTHEAST AT 35 MPH. A PERIOD OF HEAVY SNOW WILL 
BE POSSIBLE WITH THIS SQUALL WITH WINDS GUSTING TO 40 MPH AND 
VISIBILITIES LESS THAN A HALF MILE. A QUICK INCH OF SNOW WILL BE 
POSSIBLE AND MAY LEAD TO SLICK ROADS. 

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  BEAVER CREEK STATE PARK...                  EAST ROCHESTER...
  MALVERN...            DELLROY...            CARROLLTON...
  AUGUSTA...            MILLPORT...           WEIRTON...
  TOMLINSON RUN STATE PARK...                 SUN VALLEY...
  NEWELL...             NEW MANCHESTER...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4065 8125 4073 8123 4074 8110 4081 8109
      4074 8060 4052 8030 4048 8036 4035 8021
      4037 8098 4065 8135

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Feb 24, 8:17 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 24, 8:17 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
817 PM EST FRI FEB 24 2012

.SYNOPSIS...
COLD BLUSTERY WESTERLY WINDS, IN THE WAKE OF FRIDAY'S STRONG LOW
PRESSURE SYSTEM, WILL CAUSE SNOW SHOWERS OVERNIGHT AND SATURDAY.
HIGH PRESSURE YIELDS DRY WEATHER AND A SLOW MODERATING TREND
FROM SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
LATEST WIND INFORMATION CAN BE FOUND IN OUR PUBLIC INFORMATION
STATEMENTS /PITPNSPBZ/...WHILE DAMAGE REPORTS ARE CONTAINED IN OUR
LOCAL STORM REPORT PRODUCTS /PITLSRPBZ/. THANKS TO ALL OF SPOTTERS
AND THE PUBLIC FOR RELAYING US INFORMATION THIS AFTERNOON AND
EVENING.

HEADLINES...WILL CANCEL HIGH WIND WARNINGS AND THE BALANCE OF THE
WIND ADVISORY WITH THIS FORECAST UPDATE. PEAK WINDS ARE NOW
EXITING EASTERN PART OF THE CWA. WINDS WILL STAY BETWEEN 10 TO 20
MPH MOST OF THE NIGHT BEFORE INCREASING AGAIN TOMORROW...BUT NOT
NEARLY AS STRONG AS THEY WERE THIS AFTERNOON.

NO SIGNIFICANT CHANGES TO THE INHERITED GRIDDED DATABASE SAVE FOR
THE ADDITION OF AREAS OF BLOWING SNOW FOR THE HIGHER ELEVATIONS
TONIGHT THROUGH SATURDAY AS PRESSURE GRADIENT REMAINS TIGHT IN
WAKE OF DEPARTING SFC CYCLONE. SNOW ACCUMULATIONS STILL LOOK GOOD.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
SURFACE LOW WILL EXIT OFF THE CANADIAN COAST WITH SURFACE RIDGE
BUILDING INTO REGION LATER SATURDAY NIGHT AND SUNDAY. SNOW SHOWERS
WILL QUICKLY DIMINISH SATURDAY EVENING WITH SKIES CLEARING SUNDAY.
TEMPERATURES WILL MODERATE TO NEAR NORMAL SUNDAY AFTERNOON.

WEAK AND MOISTURE STARVED FRONT WILL BRING A FEW CLOUDS MONDAY
OTHERWISE DRY WITH WARMING TEMPERATURES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HARD TO ARGUE WITH SUCH STRIKING SIMILARITIES BETWEEN THE ECMWF/GFS
AND ENSEMBLE MEANS FOR THE LONG TERM PERIOD. MODELS HAVE BEEN
RELATIVELY CONSISTENT WITH THE PASSAGE OF AN UPPER LEVEL WAVE AN
IT'S ATTENDANT SURFACE LOW NORTH OF THE GREAT LAKES KEEPING THE
REGION DRY ON TUESDAY. THEN...A STRONGER SYSTEM DEVELOPS OVER THE
PLAINS BRINGING A WARM FRONT/COLD FRONT ACROSS THE REGION WEDNESDAY.
AT THIS POINT...WE LOOK TO BE IN THE WARMER AIR KEEPING THE
PRECIPITATION MAINLY RAIN THROUGH WEDNESDAY NIGHT.

WITH ONLY SLIGHT AMPLIFICATION AND TIMING DIFFERENCES IN THE OVERALL
PATTERN THROUGH THE LONG TERM PERIOD...MAINTAINED POPS/TEMPS ETC
CLOSE TO HPC GUIDANCE THROUGHOUT THE PERIOD. THIS KEPT TEMPERATURES
5-10 DEGREES ABOVE NORMAL

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
WIND CONTINUES TO BE MAIN AVIATION HAZARD TONIGHT. BASED ON RECENT
NAM MODEL OUTPUT, WESTERLY WINDS CAN STILL GUST TO 35-40 KTS TIL
02Z, THEN SUBSIDE TO GUSTS OF 30 KTS, THAT CAN CONTINUE INTO
SATURDAY AFTERNOON.

REGARDING FLIGHT CONDITIONS, POST SYSTEM COOL DOWN COUPLED WITH
GREAT LAKES MOISTURE WILL RESULT IN A PROLONGED PERIOD OF
STRATOCUMULUS WITH CEILINGS MAINLY IN THE MVFR RANGE. EMBEDDED
BANDS OF LAKE EFFECT SNOW SHOWERS MAY YIELD BRIEF IFR EPISODES,
BUT ONLY CONFIDENT ENOUGH TO MENTION TEMPO IFR FOR KFKL AND KDUJ
DUE TO MORE PREVALENCE OF LAKE EFFECT SNOW SHOWERS.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
INCOMING HIGH PRESSURE RESTORING VFR LATE SATURDAY NIGHT, AND
MAINTAINING VFR SUNDAY INTO TUESDAY. RAIN SHOWERS AND RESTRICTIONS
POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY UNTIL 6 PM EST SATURDAY FOR MDZ001.
OH...NONE.
PA...LAKE EFFECT SNOW ADVISORY UNTIL 4 PM EST SATURDAY FOR
     PAZ007>009.
     WINTER WEATHER ADVISORY UNTIL 6 PM EST SATURDAY FOR PAZ074-076.
WV...WINTER WEATHER ADVISORY UNTIL 6 PM EST SATURDAY FOR WVZ023-041.

&&

SYNOPSIS/NEAR TERM...98
Hazardous weather outlook, Feb 24, 8:18 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 PM EST FRI FEB 24 2012

MDZ001-PAZ074-076-WVZ023-041-260130-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
818 PM EST FRI FEB 24 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ007>009-260130-
MERCER-VENANGO-FOREST-
818 PM EST FRI FEB 24 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ039>041-048>050-057>059-068-069-PAZ013>016-020>023-029-031-073-
075-WVZ001>004-012-021-022-260130-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
818 PM EST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 24, 8:45 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     NON-TSTM WND DMG PRESIDENT               41.46N  79.56W
02/24/2012                   VENANGO            PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

&&

EVENT NUMBER PBZ1200308

XX
Local storm report, Feb 24, 9:39 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
939 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND GST     GREENVILLE              41.41N  80.36W
02/24/2012  E0 MPH           MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 209 PM 02/24/2012 AND 224 PM
            02/24/2012

0246 PM     NON-TSTM WND GST NORWICH                 39.98N  81.79W
02/24/2012  M54 MPH          MUSKINGUM          OH   TRAINED SPOTTER

0303 PM     NON-TSTM WND GST MILLBROOK               41.25N  80.06W
02/24/2012  M50 MPH          MERCER             PA   TRAINED SPOTTER

0305 PM     NON-TSTM WND GST JACKSON CENTER          41.27N  80.14W
02/24/2012  M50 MPH          MERCER             PA   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN COUNTY WIDE. SPOTTER
            ME251.

0317 PM     NON-TSTM WND DMG BUTLER                  40.86N  79.90W
02/24/2012                   BUTLER             PA   PUBLIC

            LARGE BRANCHES BROKEN.

0318 PM     NON-TSTM WND GST 4 NE CAMBRIDGE          40.06N  81.54W
02/24/2012  M62 MPH          GUERNSEY           OH   TRAINED SPOTTER

            CENTER OHIO

0432 PM     NON-TSTM WND DMG ROBINSON TOWNSHIP       40.46N  80.13W
02/24/2012                   ALLEGHENY          PA   MEDIA

            TREES AND WIRES DOWN.

0438 PM     NON-TSTM WND DMG STAR CITY               39.66N  79.99W
02/24/2012                   MONONGALIA         WV   MEDIA

            POWER LINES DOWN

0439 PM     NON-TSTM WND DMG MORGANTOWN              39.63N  79.96W
02/24/2012                   MONONGALIA         WV   MEDIA

            TREES DOWN.

0440 PM     NON-TSTM WND DMG WEIRTON                 40.40N  80.56W
02/24/2012                   HANCOCK            WV   PUBLIC

            TREES DOWN.

0444 PM     NON-TSTM WND DMG 3 NW EMLENTON           41.21N  79.75W
02/24/2012                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN.

0446 PM     NON-TSTM WND DMG CONWAY                  40.66N  80.24W
02/24/2012                   BEAVER             PA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0450 PM     NON-TSTM WND DMG BUTLER                  40.86N  79.90W
02/24/2012                   BUTLER             PA   PUBLIC

            STRUCTURAL DAMAGE.

0453 PM     NON-TSTM WND DMG VERSAILLES              40.32N  79.83W
02/24/2012                   ALLEGHENY          PA   EMERGENCY MNGR

            TREE BLOWN INTO HOUSE. NO INJURIES.

0527 PM     NON-TSTM WND DMG WEXFORD                 40.63N  80.05W
02/24/2012                   ALLEGHENY          PA   PUBLIC

            TREES DOWN.

0532 PM     NON-TSTM WND DMG FARMINGTON              39.81N  79.57W
02/24/2012                   FAYETTE            PA   EMERGENCY MNGR

            TREES DOWN.

0536 PM     NON-TSTM WND DMG 3 S REYNOLDSVILLE       41.05N  78.89W
02/24/2012                   JEFFERSON          PA   EMERGENCY MNGR

            TREES DOWN.

0538 PM     NON-TSTM WND DMG 2 NE CLARINGTON         41.35N  79.10W
02/24/2012                   FOREST             PA   EMERGENCY MNGR

            LARGE TREE DOWN ON ROUTE 949.

0548 PM     NON-TSTM WND DMG PRESIDENT               41.46N  79.56W
02/24/2012                   VENANGO            PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0552 PM     NON-TSTM WND DMG OAKLAND                 39.41N  79.41W
02/24/2012                   GARRETT            MD   EMERGENCY MNGR

            POWER LINES DONW.

0606 PM     NON-TSTM WND DMG DERRY                   40.33N  79.30W
02/24/2012                   WESTMORELAND       PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0638 PM     NON-TSTM WND DMG 5 W DONEGAL             40.11N  79.48W
02/24/2012                   FAYETTE            PA   911 CALL CENTER

            TREES DOWN.

0800 PM     NON-TSTM WND DMG LANEVILLE               38.97N  79.42W
02/24/2012                   TUCKER             WV   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER PBZ0000000 PBZ1200288 PBZ1200289 PBZ1200291 PBZ1200299
PBZ1200290 PBZ1200292 PBZ1200293 PBZ1200294 PBZ1200295 PBZ1200296
PBZ1200306 PBZ1200298 PBZ1200297 PBZ1200300 PBZ1200302 PBZ1200309
PBZ1200305 PBZ1200308 PBZ1200301 PBZ1200307 PBZ1200303 PBZ1200304

XX
Special weather statement, Feb 24, 10:17 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1017 PM EST FRI FEB 24 2012

OHZ040-041-049-050-PAZ020-021-029-073-075-WVZ001-002-250415-
ALLEGHENY PA-BEAVER PA-BROOKE WV-CARROLL OH-COLUMBIANA OH-FAYETTE
PA-HANCOCK WV-HARRISON OH-JEFFERSON OH-WASHINGTON PA-WESTMORELAND PA-
1017 PM EST FRI FEB 24 2012

...SNOW SQUALL MOVING ACROSS THE AREA...

SNOW SQUALL TO MOVE THROUGH THE FOLLOWING COUNTIES...
CARROLL...COLUMBIANA...HARRISON...JEFFERSON...ALLEGHENY...BEAVER...
FAYETTE...WASHINGTON...WESTMORELAND...HANCOCK AND BROOKE...

AT 1009 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A SNOW SQUALL MOVING INTO THE PITTSBURGH METRO. A PERIOD
OF HEAVY SNOW WILL BE POSSIBLE WITH THIS SQUALL WITH WINDS GUSTING
TO 35 MPH AND VISIBILITIES LESS THAN A HALF MILE. A QUICK INCH OF
SNOW WILL BE POSSIBLE AND MAY LEAD TO SLICK ROADS.

PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS NEED TO BE ALERT FOR CONDITIONS SUDDENLY BECOMING HAZARDOUS
AS UNTREATED PAVEMENTS CAN BECOME QUICKLY SNOW COVERED AND SLIPPERY
AND VISIBILITIES SHARPLY REDUCED. GUSTY WINDS CAN ADD BLOWING SNOW TO
THE WINTRY WEATHER HAZARDS.

LAT...LON 4039 7932 3993 7972 4048 8127 4082 8068

WOODRUM
Special weather statement, Feb 24, 10:55 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1055 PM EST FRI FEB 24 2012

PAZ007-008-013>015-022-250445-
ARMSTRONG PA-BUTLER PA-CLARION PA-LAWRENCE PA-MERCER PA-VENANGO PA-
1055 PM EST FRI FEB 24 2012

...SNOW SQUALLS...

SNOW SQUALLS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...BUTLER...CLARION...LAWRENCE...MERCER AND VENANGO...

AT 1053 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SNOW SQUALLS LOCATED IN NORTHERN LAWRENCE AND SOUTHERN
MERCER COUNTIES. THUNDERSNOW WAS REPORTED IN JEFFERSON TOWNSHIP IN
MERCER COUNTY. THESE SQUALLS WERE MOVING SOUTHEAST INTO NORTHERN
BUTLER AND SOUTHERN VENANGO COUNTIES. THIS INCLUDES THE I-79 AND
I-80 CORRIDORS IN THESE COUNTIES.

A PERIOD OF HEAVY SNOW WILL BE POSSIBLE WITH THESE SQUALLS WITH
WINDS GUSTING TO 35 MPH AND VISIBILITIES LESS THAN A HALF MILE. A
QUICK INCH OF SNOW WILL BE POSSIBLE AND WILL LEAD TO SLICK ROADS.

PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS NEED TO BE ALERT FOR CONDITIONS SUDDENLY BECOMING HAZARDOUS
AS UNTREATED PAVEMENTS CAN BECOME QUICKLY SNOW COVERED AND SLIPPERY
AND VISIBILITIES SHARPLY REDUCED. GUSTY WINDS CAN ADD BLOWING SNOW TO
THE WINTRY WEATHER HAZARDS.

LAT...LON 4113 7926 4068 7940 4097 8053 4132 8053
      4136 8052

WOODRUM
Special weather statement, Feb 24, 11:13 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 PM EST FRI FEB 24 2012

PAZ021-029-073>076-250515-
ALLEGHENY PA-FAYETTE PA-FAYETTE RIDGES PA-WASHINGTON PA-
WESTMORELAND PA-WESTMORELAND RIDGES PA-
1113 PM EST FRI FEB 24 2012

...A SNOW SQUALL WILL AFFECT NORTHEASTERN FAYETTE...NORTHERN
WASHINGTON...SOUTHERN ALLEGHENY AND SOUTHERN WESTMORELAND COUNTIES...

AT 1108 PM EST...A SNOW SQUALL WAS ALONG A LINE FROM 5 MILES
SOUTHEAST OF BURGETTSTOWN TO 5 MILES EAST OF DERRY...MOVING SOUTHEAST
AT 35 MPH. A PERIOD OF HEAVY SNOW WILL BE POSSIBLE WITH THIS SQUALL
WITH WINDS GUSTING TO 35 MPH AND VISIBILITIES LESS THAN A HALF MILE.
A QUICK INCH OF SNOW WILL BE POSSIBLE AND MAY LEAD TO SLICK ROADS.
THUNDERSNOW HAS ALSO BEEN REPORTED IN MOON AND SCOTT TOWNSHIPS WITH
THIS SQUALL.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  UPPER SAINT CLAIR...  MCKEESPORT...         JEANNETTE...
  IRWIN...              DERRY...              BETHEL PARK...
  BALDWIN...            LATROBE...            GREENSBURG...
  MCMURRAY...           CANONSBURG...         ELIZABETH BORO...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4016 7914 4016 7916 4011 7917 4011 7918
      4011 7922 4010 7922 4009 7925 4005 7928
      4004 7961 4033 8052 4036 7917 4031 7903
Special weather statement, Feb 24, 11:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1121 PM EST FRI FEB 24 2012

OHZ039>041-049-050-PAZ020-029-WVZ001-002-250515-
BEAVER PA-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-
JEFFERSON OH-TUSCARAWAS OH-WASHINGTON PA-
1121 PM EST FRI FEB 24 2012

...A SNOW SQUALL WILL AFFECT CARROLL...EXTREME NORTHEASTERN
TUSCARAWAS...HANCOCK...NORTHEASTERN BROOKE...NORTHEASTERN HARRISON...
NORTHERN JEFFERSON...NORTHWESTERN WASHINGTON...SOUTHERN COLUMBIANA
AND SOUTHWESTERN BEAVER COUNTIES...

AT 1114 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
PITTSBURGH INDICATED TWO SEPARATE SNOW SQUALLS IN EASTERN OHIO AND
THE NORTHERN WEST VIRGINIA PANHANDLE. THE FIRST SQUALL WAS LOCATED
ACROSS STARK AND COLUMBIANA COUNTIES...WITH THE SECOND SQUALL
EXTENDING ACROSS CARROLL...JEFFERSON...AND HANCOCK COUNTIES. THESE
SQUALLS WERE MOVING SOUTHEAST AT 35 MPH. A PERIOD OF HEAVY SNOW WILL
BE POSSIBLE WITH THIS SQUALL WITH WINDS GUSTING TO 40 MPH AND
VISIBILITIES LESS THAN A HALF MILE. A QUICK INCH OF SNOW WILL BE
POSSIBLE AND MAY LEAD TO SLICK ROADS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  BEAVER CREEK STATE PARK...                  EAST ROCHESTER...
  MALVERN...            DELLROY...            CARROLLTON...
  AUGUSTA...            MILLPORT...           WEIRTON...
  TOMLINSON RUN STATE PARK...                 SUN VALLEY...
  NEWELL...             NEW MANCHESTER...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4065 8125 4073 8123 4074 8110 4081 8109
      4074 8060 4052 8030 4048 8036 4035 8021
      4037 8098 4065 8135

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:17 PM ESTSpecial Weather StatementPBZAllegheny, Beaver, Washington, Westmoreland58 min
Feb 24, 10:55 PM ESTSpecial Weather StatementPBZArmstrong, Butler, Lawrence, Mercer50 min
Feb 24, 11:13 PM ESTSpecial Weather StatementPBZWestmoreland62 min
Feb 24, 11:46 PM ESTSpecial Weather StatementPBZArmstrong, Lawrence59 min
Feb 25, 5:54 AM ESTSpecial Weather StatementPBZButler, Lawrence66 min

Nearby

Special Weather Statements in Ohio, 2012Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.